Missouri, 2002Hail in Missouri, April 19, 2002
April 19, 2002 · NWS PAH · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 19, 12:40 PM CST, 50 minutes earlier.
Area forecast discussion, Apr 19, 12:40 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
140 PM CDT FRI APR 19 2002
MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE CONVECTION THROUGH
SUNDAY EVENING...AND THEN THE DEGREE OF COOLING FOR MONDAY.
LARGE AREA OF SHOWERS AND SOME STRONG THUNDERSTORMS OVER THE
EVANSVILLE TRI STATE AREA SEEMS TO BE TIED TO GOOD WARM ADVECTION
PATTERN. MEANWHILE...MORE ISOLATED LARGE STRONG/SEVERE STORMS WERE
APPROACHING SOUTHEAST MISSOURI. EXPECT THE CLUSTER TO THE NORTHEAST
TO MOVE OUT OF THE AREA BY ISSUANCE TIME...WITH POSSIBLY SOME
LINGERING RAINS IN THE FAR EAST. HOWEVER...THE STORMS OVER
SOUTHEAST MISSOURI ARE LIKELY TO BE A FLY IN THE OINTMENT INTO THE
EVENING ACROSS SOUTHERN ILLINOIS OR WESTERN KENTUCKY.
OTHERWISE TONIGHT...MOST OF THE AREA SHOULD BE DRY INTO THE EARLY
MORNING HOURS...WHEN THE FRONT FINALLY MOVES INTO THE AREA WITH
SHOWERS AND THUNDERSTORMS ALONG AND BEHIND IT. WILL GO WITH
OCCASIONAL WORDING AFTER MIDNIGHT IN THE NORTH...WHILE SOUTHERN
ZONES WILL BE DEPENDENT ON THE TRENDS THIS AFTERNOON. THE MESOETA
AND AVN ARE IN AGREEMENT IN PUSHING THE FRONT THROUGH THE ENTIRE
AREA BY AROUND 18Z SATURDAY...SO WILL POST LIKELY POPS THROUGHOUT
THE AREA FOR SATURDAY.
FOR SATURDAY NIGHT THE FRONT WILL BECOME STATIONARY AND MAY BEGIN TO
MOVE BACK TO THE NORTH LATE. WILL SEE LIKELY POPS AGAIN...PRIMARILY
LATE...ACROSS THE NORTHERN ZONES...WITH CHANCE POPS SOUTH. WILL
KEEP SIMILAR POP ARRANGEMENT FOR SUNDAY...AS THE WARM FRONT WILL BE
ALONG THE NORTHERN EDGE OF THE AREA AND THE COLD FRONT APPROACHES
SOUTHEAST MISSOURI BY LATE AFTERNOON. LATE SUNDAY AFTERNOON AND
EARLY EVENING WILL LIKELY BE OUR BEST CHANCE FOR WIDESPREAD
ORGANIZED SEVERE WEATHER AS THE COLD FRONT SWEEPS ACROSS THE AREA.
WILL MENTION HEAVY RAINFALL FOR TONIGHT AND SATURDAY WITH LIKELY OR
BETTER POPS. COULD CONTINUE TO SEE HEAVY RAIN THROUGH SUNDAY
EVENING...BUT WILL NOT MENTION IT BEYOND THE FIRST TWO PERIODS. A
FLOOD WATCH MAY BE NECESSARY...BUT AM NOT CONFIDENT ENOUGH IN THE
EVOLUTION OF THE PRECIPITATION TO ISSUE IT AT THIS TIME.
THE EXTENDED PERIODS WILL NOT BE DRASTICALLY DIFFERENT FROM CURRENT
FORECAST...BUT MAY SEE SOME WRAPAROUND CLOUDS AND COOLER
TEMPERATURES ACROSS THE EVV AREA ON MONDAY...AS AN UPPER TROUGH DIGS
FURTHER SOUTH TO OUR EAST THAN PREVIOUSLY EXPECTED. RAPID WARM UP
IS IN STORE FOR TUESDAY WITH ANOTHER SHOT AT CONVECTION FOR
WEDNESDAY. THE END OF THE WEEK LOOKS MILD AND DRY.
GENERALLY WENT NEAR THE WARMER MAV GUIDANCE THROUGHOUT THE
FORECAST...AND EVEN WENT A BIT ABOVE IT FOR SUNDAYS HIGHS.
.PAH...NONE.
In the hours before
Local storm report, Apr 19, 8:09 AM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
909 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM THOMPSONVILLE IL 1.00 INCH HAIL
04/19/02 FRANKLIN REPORTED BY STORM
SPOTTERSpecial weather statement, Apr 19, 10:33 AM CST, 2 hours 57 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-192300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1133 AM CDT FRI APR 19 2002
...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA...
THREATS...
A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS OVER THE ENTIRE REGION
THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS LIKELY WITH THE
STRONGER STORMS.
DISCUSSION...
A COLD FRONT...WHICH EXTENDED FROM THE GREAT LAKES...ACROSS CENTRAL
ILLINOIS AND MISSOURI...INTO OKLAHOMA AT MIDDAY...IS EXPECTED TO
REACH AN EVANSVILLE INDIANA TO CARBONDALE ILLINOIS BY SATURDAY
MORNING. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE
ACROSS THE REGION TODAY. SOME OF THE STORMS MAY BECOME SEVERE
THIS AFTERNOON AND EVENING AS THE COLD FRONT APPROACHES THE AREA.
A MODERATELY UNSTABLE ATMOSPHERE...COMBINED WITH WEAK TO MODERATE
WIND SHEAR...MAY ALLOW FOR SEVERE STORMS TO DEVELOP. THE THREATS FROM
THE STORMS WILL BE BOTH LARGE HAIL AND DAMAGING WIND. IN ADDITION...
DUE TO ABUNDANT MOISTURE...HEAVY RAIN IS LIKELY WITH THE STRONGER
STORMS. STORM MOVEMENT WILL BE EAST-NORTHEAST AT 30 TO 35 MPH.
SPOTTER ACTIVATION...
SPOTTERS SHOULD REMAIN ALERT SHOULD ACTIVATION BE REQUESTED THIS
AFTERNOON OR TONIGHT.
OUTLOOK FOR THE WEEKEND...
THE COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA SATURDAY...WITH THE
MAIN STORM SYSTEM HEADING ACROSS THE REGION ON SUNDAY. THUS...THE
THREAT FOR SEVERE THUNDERSTORMS AND HEAVY RAIN WILL PERSIST DURING
THE WEEKEND.
&&
PRESLEY
Local storm report, Apr 19, 12:31 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM FORT BRANCH IN 0.75 INCH HAIL
04/19/02 GIBSON REPORTED BY GIBSON COUNTY
SHERIFFS OFFICELocal storm report, Apr 19, 12:55 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
155 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM OAKLAND CITY IN 0.75 INCH HAIL
04/19/02 GIBSON REPORTED BY TRAINED
SPOTTERSHail, Bollinger
- When
- April 19, 1:30 PM CST to 1:38 PM CST
- Where
- Bollinger County, Glenallen
- Measured
- 2.5 in hail
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.317, -90.033
Very large hail fell in the Marble Hill area. Tennis ball size hail was reported a few miles south of Marble Hill, and ping pong ball to golf ball size hail fell at Glenallen and near Lutesville. Windows were knocked out of a few homes and vehicles. The hail caused damage to siding and outdoor furniture, as well.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in District of Columbia, April 19, 20021 death · 3 injured · $500,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in New York, April 19, 20021 death · 2 injured · 60 kt wind · 7 events
- Flash Flooding and Flooding in Ohio, April 19, 2002$10 million · 1 in hail · 24 events
- Hail and Damaging Winds in Kansas, April 19, 2002$5.0 million · 1 in hail · 5 events
- Tornadoes and Flash Flooding in Ohio, April 19 to 20, 2002$585,000 · F0 · 37 events
- Hail and Damaging Winds in Kansas, April 19, 2002$2.0 million · 55 kt wind · 5 events
- Flash Flooding in Missouri, April 19, 20021 injured · $1.2 million · 5 events
- Damaging Winds in Kansas, April 19, 2002$615,000 · 61 kt wind · 5 events
- Flooding in Missouri, April 19 to 21, 2002$200,000 · 5 events
- Tornado and Flash Flooding in Illinois, April 19 to 20, 20022 injured · F1 · 12 events
- Tornado and Hail in Texas, April 19, 2002$85,000 · F0 · 7 events
- Damaging Winds in New York, April 19, 2002$61,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293379.